Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Aug 1, 2016, 5:29 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 5:29 AM CDT (10:29 UTC)
- Expired
- Aug 1, 2016, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:36 AM CDT | HEAVY RAIN 3.72 | Lake Mykee, MO | RAINFALL MEASUREMENT SINCE 1PM SUNDAY |
| Aug 1, 8:29 AM CDT | HEAVY RAIN 4.98 | 2 W Loose Creek, MO | RAINFALL SO FAR SINCE 1PM SUNDAY |
| Aug 1, 8:53 AM CDT | HEAVY RAIN 3.53 | California, MO | STORM TOTAL SO FAR |
| Aug 1, 9:52 AM CDT | HEAVY RAIN 4.32 | Jefferson City, MO | STORM TOTAL SO FAR FROM 8AM OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
423
WGUS43 KLSX 011029
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
529 AM CDT MON AUG 1 2016
MOC019-027-051-135-151-011630-
/O.NEW.KLSX.FA.W.0004.160801T1029Z-160801T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLE MO-CALLAWAY MO-MONITEAU MO-BOONE MO-OSAGE MO-
529 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
MONITEAU COUNTY IN CENTRAL MISSOURI...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1130 AM CDT MONDAY
* AT 523 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
NUMBER OF ROADS ARE FLOODED AND CLOSED ACROSS NORTHERN
MONITEAU...NORTHERN COLE...SOUTHERN BOONE...AND SOUTHERN CALLAWAY
COUNTY. THE FLOODING IS DUE TO WIDESPREAD RAINFALL AMOUNTS OF 3 TO
5 INCHES SINCE LATE SUNDAY EVENING...WITH LOCAL RAINFALL AMOUNTS
NEAR 8 INCHES. RAINFALL WILL CONTINUE THROUGH MID MORNING WITH
ADDITIONAL AMOUNTS OF AROUND 1 INCH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...JEFFERSON CITY...CALIFORNIA...ASHLAND...TIPTON...
HOLTS SUMMIT...LINN...BELLE...WARDSVILLE...ST. MARTINS...TAOS...
RUSSELLVILLE...NEW BLOOMFIELD...FREEBURG...CHAMOIS...WESTPHALIA...
JAMESTOWN...LAKE MYKEE TOWN...CLARKSBURG AND CENTERTOWN.
THIS ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3868 9284 3868 9262 3893 9250 3863 9164
3829 9165 3829 9219 3834 9220 3832 9226
3834 9229 3834 9241 3843 9241 3843 9262
3856 9280 3860 9284
$$
GLASS1 follow-up statement
966
WGUS83 KLSX 011449
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT MON AUG 1 2016
MOC019-027-051-135-151-011458-
/O.CAN.KLSX.FA.W.0004.000000T0000Z-160801T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLE MO-CALLAWAY MO-MONITEAU MO-BOONE MO-OSAGE MO-
949 AM CDT MON AUG 1 2016
...THE FLOOD WARNING HAS BEEN CANCELLED FOR COLE...SOUTHWESTERN
CALLAWAY...MONITEAU...SOUTHERN BOONE AND OSAGE COUNTIES...
FLOOD WATER IS RECEDING...AND ONLY LIGHT RAIN IS EXPECTED.
THEREFORE...THE FLOODING THREAT HAS ENDED.
LAT...LON 3868 9284 3868 9262 3893 9250 3863 9164
3829 9165 3829 9219 3834 9220 3832 9226
3834 9229 3834 9241 3843 9241 3843 9262
3856 9280 3860 9284
$$
BROWNINGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 1, 3:56 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 1, 3:56 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
356 AM CDT MON AUG 1 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 323 AM CDT Mon Aug 1 2016
A rather classic backbuilding MCS has evolved overnight. Fortunately
it appears the main focus and thrust of heavy precipitation has
shifted to the west of the CWA from southwest IA into western MO.
Late yesterday evening and early into the overnight hours a
persistent region of training with continuous upwind development
produced rainfall rates in excess of 4 in/hr and thus far rainfall
totals in excess of 7 inches across parts of central MO. A flash
flood watch was previously issued and the new forecast will trim
back the eastern extent and end the watch at 15z. Present
indications are that central and southeast MO should have the
highest pops this morning. I will keep a mention of heavy rain in
central MO, however with the reservoir of high CAPE air from
southwest MO into eastern KS, and the southwesterly LLJ providing
the greatest lift on the western upwind flank of the MCS on the cool
side of large scale outflow boundary, I think the greatest heavy
rain threat should stay largely west of the CWA. The MCS should
weaken during the late morning with considerable cloud cover
hampering temps. I backed off pops this afternoon to chances but
don't have any great feel for location due to unknowns in the warm
front position and any residual boundary.
Glass
.LONG TERM... (Tonight through Sunday)
Issued at 323 AM CDT Mon Aug 1 2016
The main changes for the next few days is to increase pops back to
the west tonight and Tuesday, and to some degree Tuesday night
into Wednesday. The current MCS should hamper the northeast
retreat of the warm front tonight and there are suggestions that
the main corridor to watch for thunderstorms may be from eastern
IA down along the MS River. The ECMWF is further east but it erred
tremendously on the current event on the 00Z 7/31 model run and
the GFS and NAM had much better depictions. The NAM once again
develops a elongated N/S region of MCON this evening across
eastern MO associated with the west-southwesterly LLJ. Given the
slower approach to the retreating warm front and potential of ongoing
convection on Tuesday morning across eastern MO/western IL, there
is a new element of uncertainty in the development of dangerous
heat. Central MO should certainly see afternoon heat index values
in the 100-103 range on Tuesday, however there is some doubt of
the earlier anticipated 105+ readings further east in St. Louis
metro. It appears that by Wednesday and definitely by Thursday we
should see dangerous levels of heat become more widespread. Given
some of the uncertainty in the Tuesday forecast, at this juncture
I will continue with the excess heat watch. I would expect unless
there are more convection/cloud caveats, there will be some mix of
advisories or warnings for heat by Wednesday continuing into
Friday.
Glass
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1145 PM CDT Sun Jul 31 2016
Area of TSRA have developed and are expected to train sewd across
much of the same region over the next few hours. The biggest
impact will be COU, which is expected to be right on the nrn edge
of these storms. SHRA with some TS are expected to impact
STL/SUS/CPS tonight as well, but shud be lower impact before TSRA
push south of these terminals. UIN has the best chances of
remaining dry attm, but believe chances are best around sunrise.
Expect some redevelopment Mon afternoon, but location will depend
on sfc boundaries.
Winds are expected to remain largely sely overnight, but will
depend on outflow from storms. Winds on Mon are more uncertain as
the outflow boundary may stay south of most of the terminals thru
much of the forecast period.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Tuesday afternoon through Friday
evening for Saint Charles MO-Saint Louis City MO-Saint
Louis MO.
Flash Flood Watch until 10 AM CDT this morning for Boone MO-
Callaway MO-Cole MO-Moniteau MO-Osage MO.
IL...Excessive Heat Watch from Tuesday afternoon through Friday
evening for Madison IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Aug 1, 4:13 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 413 AM CDT MON AUG 1 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND FLOODING ACROSS PARTS OF CENTRAL MISSOURI THIS MORNING. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS HEAT AND HUMIDITY ARE LIKELY TO RETURN TO MUCH OF THE AREA TUESDAY THROUGH FRIDAY. THE HIGHEST ANTICIPATED HEAT INDEX VALUES...FROM 105 TO 110 EACH DAY...ARE EXPECTED TO BE IN THE SAINT LOUIS METRO AREA...WHERE AN EXCESSIVE HEAT WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN CENTRAL MISSOURI ARE ASKED TO RELAYED RAINFALL REPORTS IN EXCESS OF 2 INCHES AS WELL AS ANY OCCURENCES OF FLOODING. GLASS
In the hours before
Local storm report, Aug 1, 12:28 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HEAVY RAIN KLIEVER 38.70N 92.50W
08/01/2016 M2.28 INCH MONITEAU MO TRAINED SPOTTER
2.28 INCHES IN 20 MINUTES. STILL RAINING HARD IN
KLIEVER.
&&
BYRDLocal storm report, Aug 1, 12:59 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HEAVY RAIN KLIEVER 38.70N 92.50W
08/01/2016 M4.76 INCH MONITEAU MO TRAINED SPOTTER
4.76 INCHES IN THE PAST HOUR.
&&
BYRDLocal storm report, Aug 1, 1:15 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN JEFFERSON CITY 38.57N 92.19W
08/01/2016 E2.00 INCH COLE MO TRAINED SPOTTER
STILL RAINING HARD.
0100 AM HAIL JEFFERSON CITY 38.57N 92.19W
08/01/2016 E0.25 INCH COLE MO TRAINED SPOTTER
STILL RAINING HARD.
&&
BYRDLocal storm report, Aug 1, 3:03 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
303 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM FLASH FLOOD JEFFERSON CITY 38.57N 92.19W
08/01/2016 COLE MO LAW ENFORCEMENT
JEFFERSON CITY POLICE REPORTED A COUPLE OF WATER
RESCUES. MISSOURI BLVD HAS FLOODED AREAS AND SEVERAL
NEIGHBORHOOD STREETS ARE ALSO FLOODED.
&&
JPKLocal storm report, Aug 1, 5:01 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD HARTSBURG 38.70N 92.31W
08/01/2016 BOONE MO 911 CALL CENTER
WATER 1 TO 2 FEET DEEP ON MAIN STREET.
&&
JPKLocal storm report, Aug 1, 5:07 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD 2 S HOLTS SUMMIT 38.62N 92.12W
08/01/2016 CALLAWAY MO 911 CALL CENTER
HIGHWAY 94 FLOODED IN EXTREME SOUTHERN CALLAWAY COUNTY.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:26 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Aug 1, 12:56 AM CDT | Flash Flood Warning | LSX | Cole, Moniteau, Osage | 5 hr |
| Aug 1, 12:57 AM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 4 more | 9 hr |
| Aug 1, 5:42 AM CDT | River Flood Warning | LSX | Osage | 42 hr |
| Aug 1, 2:40 PM CDT | Flash Flood Watch | LSX | Audrain, Callaway, Crawford, Franklin, Gasconade, Jefferson and 15 more | 21 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.